Alert archive / Texas / River Flood Warnings in 2013
River Flood Warning 12, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Oct 30, 2013, 2:15 PM CDT for Hunt County, Texas. It took effect at Oct 30, 2013, 9:55 PM CDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2013, 2:15 PM CDT (19:15 UTC)
- In effect from
- Oct 30, 2013, 9:55 PM CDT
- Expired
- Nov 1, 2013, 9:03 AM CDT
- In force
- 35 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2). The gauge peaked at 3.66 ft at Oct 31, 2013, 1:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Oct 30, 1:45 PM CDT, 30 minutes earlier.
Area forecast discussion, Oct 30, 1:45 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 145 PM CDT WED OCT 30 2013 .AVIATION... FOR THE 18Z TAFS...FLIGHT CATEGORY RESTRICTIONS ASSOCIATED WITH LOW CIGS AND PRECIPITATION AND THUNDERSTORM CHANCES AROUND AREA TAF SITES ARE THE PRIMARY FORECAST CHALLENGES OVER THE NEXT 18 HOURS. CIGS WERE HOLDING IN THE HIGH IFR TO LOW MVFR RANGE ACROSS ALL OF NORTH TEXAS AS OF NOON DUE TO A DEEP...MOIST AIR MASS IN PLACE ACROSS THE REGION. CIGS WERE SLOWLY IMPROVING FROM SOUTH TO NORTH ACROSS THE REGION AS SOME MID LEVEL DRY AIR MOVES INTO PLACE ALLOWING THE DEEP CLOUD COVER TO BREAK UP A BIT. ANY SUNSHINE THAT FILTERS IN THROUGH THE MOSTLY OVERCAST SKIES WILL CONTRIBUTE TO INCREASING CIG HEIGHTS AND INSTABILITY FOR THIS AFTERNOON. WITH BROAD...PERSISTENT FORCING IN PLACE OVER ALL OF NORTH TEXAS...IT IS MOST DIFFICULT TO PINPOINT A FORCING MECHANISM THAT WILL LEAD TO ORGANIZED AREAS OF SHOWERS AND STORMS THROUGH THE DAY TODAY. AS A RESULT...WENT AHEAD WITH VCSH IN THE TAFS FOR THE REMAINDER OF THE DAY...WITH AN INCREASING CHANCE OF STORMS LATE THIS EVENING INTO THE OVERNIGHT HOURS. AT THIS TIME IT LOOKS AS THOUGH THE MOST FOCUSED AREA OF THUNDERSTORMS WILL OCCUR AS A STRONG SHORTWAVE TROUGH MOVES OVER THE SOUTH PLAINS FROM THE SOUTHWEST CONUS THIS EVENING. MOST MODEL GUIDANCE INDICATES A NEARLY SOLID LINE OF STORMS DEVELOPING NEAR AREA TAFS SITES AROUND MIDNIGHT TONIGHT. AS A RESULT WENT AHEAD WITH A FEW HOURS OF TSRA IN THE TAFS BEGINNING AT MIDNIGHT. WILL CONTINUE TO MONITOR TRENDS FOR INCREASING THUNDERSTORM CHANCES THIS AFTERNOON...AND WILL NEED TO REFINE THE BEST CHANCES FOR OVERNIGHT STORMS AS WE TRACK THE TROUGH MOVING EASTWARD THIS EVENING. CAVANAUGH && .UPDATE... MORNING ANALYSIS OF SURFACE AND UPPER AIR DATA YIELDS A FEW CHANGES TO PREVIOUS FORECAST FOR THE NEXT 24 HOURS. ABUNDANT MOISTURE IS IN PLACE ACROSS NORTH TEXAS THIS MORNING AND ONE LARGE AREA OF LIGHT TO MODERATE RAINFALL IS ALREADY MOVING THROUGH THE SOUTHEAST PART OF THE CWA. THIS AREA OF RAIN IS ON THE LEADING EDGE OF STRONG 850MB THETA-E ADVECTION INTO EASTERN TEXAS AND THE ARKLATEX. CLOSE EXAMINATION OF THE MORNING UPPER AIR DATA INDICATES THAT WHILE IT IS NEARLY SATURATED FROM SURFACE TO 300MB AT DFW...A SIGNIFICANT AMOUNT OF MID LEVEL DRY AIR EXISTS TO THE WEST AND SOUTHWEST. MORNING SOUNDING AT DEL RIO SHOWS SUBSTANTIAL DRYING FROM 800MB TO 600MB. THERE HAS BEEN SOME CONCERN AS TO THE EXTENT TO WHICH THIS DRY AIR WOULD HAVE AN IMPACT ON RAIN CHANCES ACROSS NORTH TEXAS LATER TODAY AND TONIGHT. MODELS CONTINUED TO SHOW A SUBSTANTIAL AMOUNT OF SUBSIDENCE ACROSS THE WESTERN COUNTIES LATER TODAY. IT WAS HYPOTHESIZED EARLIER THAT THIS SUBSIDENCE WAS THE RESULT OF A PASSING 850MB TROUGH...AND THAT MAY VERY WELL BE THE CASE AS 12Z GUIDANCE SEEMS TO INDICATE SOMETHING ALONG THOSE LINES. IT IS STILL DIFFICULT TO ASSESS THIS WITH A PURELY OBJECTIVE ANALYSIS OF MORNING SOUNDING DATA...BUT MODELS CAN GENERALLY TO A BETTER JOB OF IDENTIFYING THESE EMBEDDED FEATURES. THAT BEING SAID...IT APPEARS THAT THERE WILL BE A GENERAL LULL IN ANY ACTIVITY ESPECIALLY WEST OF INTERSTATE 35 THROUGH THIS AFTERNOON. WITH VEERING WINDS IN THE LOW LEVELS AND A SUBSIDENT AREA ACROSS THE WESTERN HALF OF THE CWA...A SHARP THETA-E GRADIENT WILL SET UP SOMEWHERE IN THE VICINITY OF A KILLEEN TO HILLSBORO TO SHERMAN LINE BY THIS EVENING. TO THE EAST OF THERE...A SUBSTANTIAL HEAVY RAINFALL THREAT WILL EXIST. AS THE UPPER TROUGH MOVES EAST BY TONIGHT...LARGE SCALE FORCING FOR ASCENT WILL INCREASE AND NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. WIND FIELDS REMAIN FAVORABLE FOR TRAINING OF THUNDERSTORMS IN A SOUTHWEST TO NORTHEAST PATTERN THROUGH VERY LATE TONIGHT. AT THIS TIME...HAVE EXPANDED THE FLASH FLOOD WATCH BACK TO THE SOUTHWEST TO ACCOUNT FOR THIS. CONCERNING SEVERE WEATHER THREAT...THERE ARE SOME STEEP LAPSE RATES JUST TO THE WEST OF OUR CWA. WHILE THE GUIDANCE GENERALLY SHOWS WEAK SUBSIDENCE IN THIS AREA...ANY THUNDERSTORMS THAT DO DEVELOP WOULD HAVE THE POTENTIAL TO BE SEVERE WITH LARGE HAIL BEING THE MAIN THREAT. THERE IS SOME CONCERN THAT THUNDERSTORMS COULD DEVELOP ESPECIALLY IF THERE ARE ANY BREAKS IN THE CLOUDS AS SOME HIGH RESOLUTION GUIDANCE SUGGESTS. FOR NOW WILL KEEP POPS AT 50 PERCENT ACROSS THE WEST AND MONITOR FOR SIGNS THAT POINT TO MORE WIDESPREAD ROBUST CONVECTION. DUNN && .PREV DISCUSSION... /ISSUED 432 AM CDT WED OCT 30 2013/ THE 00Z FWD RAOB MAINTAINED A STOUT CAPPING INVERSION THOUGH THE BASE OF THE EML HAD LIFTED TO NEAR 750MB (AROUND 8KFT AGL). THIS STIFLED CONVECTIVE DEVELOPMENT TUESDAY AFTERNOON...BUT THIS INHIBITION WILL CONTINUE TO LIFT AND ERODE TODAY AS LARGE-SCALE LIFT SPREADS ACROSS THE REGION IN ADVANCE OF AN APPROACHING STORM SYSTEM. IN THE MEANTIME...WARM/MOIST ADVECTION ABOVE THE INVERSION IN SOUTHWESTERLY FLOW HAS ALLOWED WIDESPREAD SHOWERS TO DEVELOP. THE SHOWERS BEGAN STREAMING NORTHEAST INTO CENTRAL TEXAS TUESDAY EVENING...EVENTUALLY SPREADING ACROSS THE BULK OF NORTH TEXAS DURING THE PREDAWN HOURS. WITH ONLY MARGINAL LAPSE RATES AND NO ACCESS TO THE BOUNDARY LAYER...THIS ACTIVITY WILL REMAIN RATHER BENIGN THOUGH SOME EMBEDDED THUNDER WILL CONTINUE TO OCCUR. DESPITE A RAIN-COOLED (AND WELL SHADED) BOUNDARY LAYER LIMITING SURFACE-BASED INSTABILITY TODAY...STEEPENING LAPSE RATES WILL RESULT IN CAPE VALUES SUPPORTIVE OF STRONG UPDRAFTS. CELL MAINTENANCE WILL BE AIDED BY DEEP-LAYER SHEAR AND LARGE-SCALE FORCING. BUT WITH WIDESPREAD CONVECTION KEEPING COMPETING UPDRAFTS IN CLOSE PROXIMITY TO EACH OTHER...THE NUMBER OF PERSISTENT DEEP UPDRAFTS CAPABLE OF LARGE HAIL SHOULD BE LIMITED. DOWNDRAFTS MAY ALLOW MOMENTUM WITHIN VIGOROUS FLOW ALOFT TO REACH THE SURFACE... BUT OVERALL THE SEVERE THREAT SHOULD BE LIMITED TO THE SUNNIER HIGH PLAINS WELL TO OUR WEST. AS HAS BEEN EXPECTED...THE PRIMARY CONCERN WILL BE HEAVY RAINFALL AND RESULTANT FLASH FLOODING. PW VALUES IN EXCESS OF 2 INCHES WILL ENSURE CONSIDERABLE PRECIPITATION EFFICIENCY. THE STRONG SOUTHWESTERLY FLOW WILL MAINTAIN THE RAPID CELL MOTION THAT IS ALREADY ONGOING...BUT TRAINING WILL ASSURE MANY AREAS SEE CONSIDERABLE RAINFALL. THE LATEST GUIDANCE IS INCONCLUSIVE WITH RESPECT TO THE TROUBLESOME DRY SLOT DISCUSSED PREVIOUSLY. HOWEVER...THE CONSENSUS IS LESS BULLISH WITH THE CESSATION OF PRECIPITATION IN WESTERN ZONES DURING THE DAY TODAY. THE 850MB DISCONTINUITY IS SO SUBTLE THAT IT SHOULD BE UNABLE TO HELP FOCUS THE CONVECTION IN ANY MEANINGFUL WAY...SUCH THAT A WELL DEVELOPED COLD POOL COULD AID IN THE PROPULSION OF ANY LOW-LEVEL BOUNDARY THROUGH THE CWA. AS A RESULT...WILL MAINTAIN HIGHER POPS/QPF IN EASTERN ZONES BUT KEEP LIKELY POPS IN WESTERN ZONES THROUGHOUT THE DAYLIGHT HOURS. THE FOCUS WILL REMAIN ON EASTERN ZONES...WHERE BOTH THE DEPTH OF THE MOISTURE AND THE DURATION OF THE EVENT SHOULD MAXIMIZE PRECIPITATION TOTALS. MEAN AREAL STORM TOTAL QPF WILL RANGE FROM 1/2 INCH IN THE FAR WEST TO AROUND 3 INCHES IN THE EAST. AS IS TYPICAL WITH ENVIRONMENTS CONDUCIVE TO TRAINING... ISOLATED TOTALS OF SEVERAL INCHES WILL BE POSSIBLE...PARTICULARLY WITHIN THE WATCH AREA. ALTHOUGH SOME AREAS IN SOUTH CENTRAL AND SOUTHEAST ZONES HAVE SEEN IN EXCESS OF 8 INCHES OF RAINFALL DURING THE LAST 30 DAYS...INCREASING THE LIKELIHOOD OF FLASH FLOODING IF THE AXIS OF HEAVIEST RAINFALL WERE TO IMPACT THAT AREA... CONFIDENCE IS NOT HIGH ENOUGH TO EXPAND THE FLASH FLOOD WATCH AT THIS TIME. AS THE TROUGH APPROACHES THE AREA LATE TONIGHT...PRECIPITATION WILL COME TO ABRUPT END ACROSS THE WESTERN HALF OF THE CWA. BUT IN EASTERN ZONES...THE RIGHT ENTRANCE REGION OF A POWERFUL JET MAX MAY FOCUS ADDITIONAL HEAVY RAIN WITHIN THE WATCH AREA EARLY THURSDAY MORNING. THUS...WILL MAINTAIN THE WATCH EXPIRATION OF 12Z (7 AM CDT) THURSDAY MORNING. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 69 78 52 77 / 60 80 20 0 0 WACO, TX 79 69 79 48 78 / 80 100 30 0 0 PARIS, TX 77 69 78 49 76 / 80 90 60 5 5 DENTON, TX 77 69 78 48 76 / 50 60 20 0 0 MCKINNEY, TX 76 69 78 46 76 / 60 80 30 0 0 DALLAS, TX 77 69 78 54 78 / 60 80 20 0 0 TERRELL, TX 77 69 79 49 78 / 80 90 40 0 0 CORSICANA, TX 79 69 79 52 78 / 100 100 40 0 0 TEMPLE, TX 80 69 77 49 80 / 80 100 30 0 0 MINERAL WELLS, TX 78 68 78 45 78 / 50 50 20 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR TXZ095-105>107- 120>123-135-146>148-158-160>162-174-175. && /
Hazardous weather outlook, Oct 30, 12:17 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1217 PM CDT WED OCT 30 2013 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311245- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1217 PM CDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS THROUGH TONIGHT. SOME STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. LOCATIONS MOST LIKELY TO RECEIVE SEVERE STORMS TODAY ARE ALONG AND WEST OF INTERSTATE 35 AND NORTH OF INTERSTATE 20. LOCALLY HEAVY RAIN MAY RESULT IN FLASH FLOODING...ESPECIALLY ALONG AND EAST OF THE I-35 CORRIDOR. A FLASH FLOOD WATCH IS IN EFFECT ALONG AND EAST OF A PARIS TO CORSICANA TO TEMPLE LINE THROUGH 7 AM THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST THURSDAY MORNING. SOME LOCALLY HEAVY RAIN MAY OCCUR EAST OF A PARIS TO TEMPLE LINE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH AND CENTRAL TEXAS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT...ESPECIALLY WEST OF INTERSTATE 35 AND NORTH OF INTERSTATE 20. CAVANAUGH
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 2:15 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 33 hr |
| Oct 30, 3:26 PM CDT | Areal Flood Advisory | FWD | Freestone, Limestone, Navarro | 3 hr |
Nearby
River Flood Warnings in Texas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.